Oregon, 2012

Flooding in Oregon, January 19 to 20, 2012

January 19 to 20, 2012 · NWS MFR · 3 events in 3 counties and zones

Very heavy and sustained precipitation led to a widespread flooding event over several counties in Southwest Oregon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Very heavy and sustained precipitation led to a widespread flooding event over several counties in Southwest Oregon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 19, 4:29 AM PST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 19, 4:29 AM PST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
429 AM PST THU JAN 19 2012

.DISCUSSION...THE FOCUS THIS MORNING HAS BEEN MAINLY ON HYDRO AND
SNOW IMPACTS. PRECIPITABLE WATER VALUES AT 200% OF NORMAL ARE
IMPINGING UPON THE COAST. A WELL-DEFINED FRONTAL SYSTEM WITH VERY
COLD CLOUD TOPS IS DEPICTED CLEARLY ON IR IMAGERY. BASICALLY...A
FIRE HYDRANT IS POINTED DIRECTLY AT THE FORECAST AREA AND
PRECIPITATION RATES WILL BEGIN TO INCREASE THIS MORNING...HEIGHTENING
FLOODING CONCERNS. BROOKINGS AT THE COAST HAS RECORDED OVER 5
INCHES SINCE YESTERDAY MORNING...AND COULD NEARLY MATCH THAT TODAY.

A HOST OF HYDROLOGIC PRODUCTS HAVE BEEN ISSUED WITH FLOODING
EXPECTED ALONG THE COQUILLE RIVER AND PERHAPS THE ROGUE RIVER AT
AGNESS. OTHER RIVERS ARE BEING MONITORED CLOSELY FOR RISES THIS
MORNING. SEE THE VARIOUS FLOOD WATCHES AND WARNINGS FOR MORE
DETAILS. ADDITIONALLY...AN AEREAL FLOOD WATCH COVERS HIGH WATER
CONCERNS IN STREAMS AND CREEKS IN COOS...CURRY...AND JOSEPHINE
COUNTIES. A TRAINED SPOTTER NOTED LAST NIGHT THE EAST FORK OF THE
COQUILLE AND BRUMMIT CREEK NEAR SITKUM WAS REACHING ITS BANKS.  AN
ADDITIONAL 2 TO 5 INCHES OF RAIN AT THE COAST...WILL KEEP RIVERS
RISING THROUGH TODAY.

SNOW LEVELS CONTINUE TO BE CHALLENGING...AND HAVE REFINED THEM SOME
OVERNIGHT. SNOW IS EXPECTED FROM DUNSMUIR TO NEAR WEED ALONG I-5
TODAY AS TEMPERATURES HAVE STUBBORNLY HUNG AROUND FREEZING OVERNIGHT
DESPITE RISING SNOW LEVELS MOST OTHER PLACES. A HEAVY WET SNOW IS
EXPECTED AT THESE LOCATIONS...AND IT WILL BE BORDERING ON RAIN BUT
HAVE SIDED WITH A MOSTLY SNOW FORECAST.  ANOTHER HIGHLY TRAVELED
AREA...SISKIYOU SUMMIT...IS HANGING AT 32 DEGREES THIS MORNING SO
EXPECT SOME MORE SNOW THERE THIS MORNING WITH A BRIEF CHANGEOVER TO
RAIN LATE MORNING AND A RETURN TO SNOW THIS EVENING WITH COOLER
TEMPERATURES MOVING IN ALOFT. LASTLY...HEAVY SNOW WILL IMPACT HIGH
ELEVATIONS IN THE CASCADES AND EAST SIDE. A COUPLE MORE FEET OF SNOW
IS EXPECTED IN THE CASCADES WITH 5 TO 10 INCHES AT ELEVATIONS ABOVE
4500 FEET EAST OF THE CASCADES. PER RECENT OBSERVATIONS AT ANNIE
SPRINGS SNOTEL NEAR CRATER LAKE...STORM TOTALS WILL LIKELY REACH 4
FEET IN THE HIGH CASCADES ABOVE 6000 FEET.

ON THE SUBJECT OF WINDS...HIGH WINDS ARE CONTINUING NEAR THE COAST
THIS MORNING...AND COULD CAUSE DOWNED TREES WITH SATURATED SOILS.
ALSO...WITH A LITTLE MORE SOUTHERLY COMPONENT TO THE UPPER
WINDS...WINDY CONDITIONS ARE EXPECTED TO IMPACT THE ILLINOIS AND
ROGUE VALLEYS TODAY. WINDS ARE ALREADY RAMPING UP IN THE SHASTA
VALLEY FOR TRAVELERS ON I-5 THERE...AND THIS MAY FURTHER INTENSIFY
LATER THIS MORNING.

ANOTHER STORM WILL IMPACT THE REGION FRIDAY AFTERNOON...WITH WINDS
AND SNOW. HIGH WIND WATCHES FOR THE COAST AND EAST SIDE...AS WELL AS
A WINTER STORM WATCH FOR THE SHASTA AREA ABOVE 4000 FEET HAVE BEEN
ISSUED TO COVER THIS.

&&

.AVIATION...CEILINGS CONTINUE TO LOWER ACROSS THE AREA AHEAD OF A
STRONG FRONTAL SYSTEM. LOW TURBULENCE WILL CONTINUE TO BE WIDESPREAD
WITH GUSTY CONDITIONS ACROSS THE FORECAST AREA. VFR CONDITIONS FROM
ROSEBURG TO MEDFORD TO THE EAST SIDE SHOULD LOWER TO MVFR LATER THIS
MORNING WITH THE ARRIVAL OF MODERATE PRECIPITATION. COASTAL
TERMINALS CONTINUE TO FEATURE LOW CEILINGS AND VISIBILITY IN HEAVIER
RAIN. LASTLY...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST
AREA AS THE FRONT PUMPS IN MORE PACIFIC MOISTURE AND LOWERS CLOUDS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 4500
     FEET FOR ORZ029-030.
     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ031.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 4500
     FEET FOR ORZ031.
     HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ORZ021-022-024.
     HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING BELOW 5000
     FEET FOR ORZ027-028.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 5000
     FEET FOR ORZ027-028.
     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     ORZ021.

CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ082.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT ABOVE 4000 FEET FOR CAZ082-083.
     WIND ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR CAZ081.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     CAZ084.
     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500
     FEET FOR CAZ083.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     CAZ085.
PZ...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     PZZ350-356-370-376.
     GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR
     PZZ350-356-370-376.

SK
Hazardous weather outlook, Jan 19, 6:28 AM PST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
628 AM PST THU JAN 19 2012

ORZ031-201330-
CENTRAL AND EASTERN LAKE COUNTY-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM PST THIS
EVENING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-201330-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE COQUILLE RIVER AT
COQUILLE...SEE THE LATEST FLOOD WARNING MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT FOR THE NORTH FORK COQUILLE RIVER AT
MYRTLE POINT...SEE THE LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC
DETAILS.

A FLOOD WATCH IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS...SEE THE
LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC MESSAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WARNING IS IN EFFECT FOR THE COQUILLE RIVER AT
COQUILLE THROUGH LATE FRIDAY NIGHT OR UNTIL THE WARNING IS CANCELLED...SEE
THE LATEST FLOOD WARNING MESSAGE FOR THE SPECIFIC DETAILS.

A HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT FOR THE NORTH FORK COQUILLE RIVER AT
MYRTLE POINT THROUGH FRIDAY MORNING...SEE THE LATEST FLOOD WATCH MESSAGE
FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-201330-
CENTRAL SISKIYOU COUNTY-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...SEE
THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3500 FEET...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-026-201330-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS...SEE THE
LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC MESSAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS...SEE THE
LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC MESSAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029-030-201330-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 4500 FEET...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-201330-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING
ABOVE 5000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING
BELOW 5000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-201330-
SOUTH CENTRAL SISKIYOU COUNTY-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS
EVENING...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT ABOVE 4000 FEET...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-201330-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ABOVE 3500 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT ABOVE 4000 FEET...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-201330-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-201330-
MODOC COUNTY-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-201330-
CENTRAL DOUGLAS COUNTY-
628 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH FOR THE NORTH FORK COQUILLE RIVER IS IN EFFECT...SEE
THE LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH FOR THE NORTH FORK COQUILLE RIVER IS IN EFFECT
THROUGH FRIDAY MORNING...SEE THE LATEST FLOOD WATCH MESSAGE FOR
THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 19, 8:18 AM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
818 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HEAVY RAIN       1 ENE BROOKINGS         42.06N 124.28W
01/19/2012  M5.06 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR TOTAL

&&

BPN
Local storm report, Jan 19, 8:36 AM PST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
836 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     HEAVY RAIN       10 W GRANTS PASS        42.44N 123.52W
01/19/2012  M3.13 INCH       JOSEPHINE          OR   PUBLIC

            24 HOUR TOTAL

&&

BPN
Local storm report, Jan 19, 8:38 AM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     HEAVY RAIN       5 NNE SELMA             42.35N 123.57W
01/19/2012  M3.02 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR TOTAL

&&

BPN
Local storm report, Jan 19, 8:42 AM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
842 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY RAIN       4 SSW APPLEGATE         42.21N 123.19W
01/19/2012  M1.39 INCH       JACKSON            OR   TRAINED SPOTTER

            24 HR TOTAL ENDING AT 8 AM.

&&

SARGEANT
Local storm report, Jan 19, 8:43 AM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
843 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     HEAVY RAIN       RIDDLE                  42.95N 123.37W
01/19/2012  M1.28 INCH       DOUGLAS            OR   PUBLIC

            14 HOUR TOTAL

&&

BPN
Local storm report, Jan 19, 8:47 AM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
847 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY RAIN       5 NNE NORTH BEND        43.47N 124.20W
01/19/2012  M2.25 INCH       COOS               OR   TRAINED SPOTTER

            24 HR TOTAL ENDING AT 8 AM.

&&

SARGEANT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Curry

When
January 19, 8:55 AM PST to January 20, 9:07 AM PST
Where
Curry County, 0.19 mi NW of Harbor to 0.28 mi SSE of (4bk)brookings
Cause
Heavy Rain
Reported by
County Official
Coordinates
42.052, -124.273

At River's Edge and Riverside RV parks at the mouth of the Chetco River both partially flooded during this event and damage was reported at both parks. Crystal Creek near Cape Blanco was reported rising and closure of Hwy. 101 was expected.

Flood, Josephine

When
January 19, 10:31 AM PST to January 20, 4:40 AM PST
Where
Josephine County, 1.69 mi WSW of O Brien to 2.19 mi W of Cave Jct
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.060, -123.730

The Mountain Man RV Park about halfway between O'Brien and Cave Junction had to be partially evacuated due to flooding. A storm total of 12.70 inches of rain was reported by a spotter 2WSW O'Brien.

Flood, Coos

When
January 19, 8:31 PM PST to January 20, 10:00 AM PST
Where
Coos County, 2.91 mi NNE of Eastside to 1.83 mi NW of Broadbent
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
43.408, -124.154

At 19/2031 PST, a spotter reported that Daniels Creek is flooding onto the roadway. Some residents cannot leave their homes. Coos River is also flooding the roadway. At 19/1730 PST, Another spotter reported that flood waters are 2.5 feet deep in their yard near the confluence of Brummit Creek and the East Fork of the Coquille River. The water level has been steady for the last 12 hours...it backs up in this area due to constricted flow. The Millicoma River also flooded during this event, with residents evacuated. Coos River Highway was shut down from mileposts 13 to 19. Oregon Highway 38 between Reedsport and Scottsburg was closed due to flooding during this event.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356577, 356581, 356565.